Megan Taylor, a 25-year-old from Blackburn, went to a hospital for treating her nosebleed. Little did she expect that it will make her immobile and confine her to a wheelchair.
A severe allergic reaction to a drug administered to her at the hospital caused her nosebleed to became serious. This drug had been mentioned as a drug to be avoided on her medical notes.
Megan is a victim of a blood clotting disorder. According to Ms. Taylor, the hospital had completely disregarded the medical notes which had cautioned against the use of this drug, due to a severe allergic reaction in the past.
Due to this unfortunate medical error, she is unable to walk without help and go about her usual work; she has spent the past month in a rehabilitation unit.
'The reaction to the drug seems to have killed the left side of her body and she's having repeated fits. Last week she had about 20 fits or episodes in one day. She needs 24-hour care at the moment and we're struggling to cope. I don't think it's acceptable at all because it's a basic thing to get right. If they haven't got time to have a look at your notes what chance have patients got?', her family said.
The hospital is investigating the case.